From Selsey, West Sussex, United Kingdom:
I have been diagnosed with depression and put on the mild Prozac 20 mg, one a day. I also take metformin to help control my blood sugars; it helps suppress my appetite so I don't eat so much junk. Since starting on the Prozac, my appetite has virtually disappeared and I find it a real struggle to eat. Sometimes, I have gone whole days without eating anything.
Also, over the last two weeks, I've had constant stomach problems, i.e., diarrhea and sickness to the point where I am not eating. I am becoming more and more tired. I am trying to make an appointment with my doctor, but his office is quite busy at the moment.Have others experienced this? How have they coped?
I believe that Prozac was originally developed as an appetite suppressant. It just was not as potent as some of the other agents and did not gain wide acceptance as a primary therapy for obesity. Therefore, it is not surprising that further appetite suppression might occur. In fact, on several databases, loss of appetite is mentioned as a common side effect. Prozac is one agent from a group of drugs called serotonin reuptake inhibitors. The good news is that there are other medications from this group that you and your doctor might try. Caution should be used in abruptly stopping any anti-depressant medication. It is not recommended you stop the medication until you speak with your doctor.
Original posting 18 Sep 2007
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.